Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 149, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 23, 2001, 3:30 PM EDT for Saint Johns County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 23, 2001, 4:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 231930 SVRJAX FLC109-232000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 400 PM EDT * AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES WEST OF ST. AUGUSTINE...MOVING EAST AT 30 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ LAT...LON 2992 8149 2979 8135 3027 8068 3049 8094 ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:55 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 23, 1:55 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SAT JUN 23 2001 THE FRONT STRETCHES ACROSS CENTRAL GA AND THE FL PANHANDLE. CONVECTION IS FIRING OVER THE SUWANNEE VALLEY AND MOVING EASTWARD WHERE JUST ENOUGH SUNSHINE HAS ALLOWED SUFFICIENT HEATING. OTHERWISE THE PRECIP HAS OCCURRED MAINLY SOUTH OF THE AREA WHERE UPPER DIVERGENCE HAS BEEN GREATEST. AN UPPER LOW CAN BE SEEN SPINNING ON THE WATER VAPOR LOOP. THIS LOW IS EXPECTED TO TAKE A NOSEDIVE SOUTHWARD IN THE LONGWAVE TROUGH WHICH WILL REMAIN ENTRENCHED OVER THE EASTERN U.S...AND BY MONDAY AFTERNOON A CUTOFF LOW WILL BE OVER NORTH GEORGIA. SUNDAY...AVN/ETA BRING SFC FRONT INTO NORTH FL PUSHING THE DRIER AIR INTO CENTRAL FL WHILE NGM KEEPS MORE LAYER MOISTURE OVER THE AREA. THINK THE LATTER IS CLOSER TO REALITY BUT WILL STILL UNDERCUT THE FWC POPS FOR GNV SOUTHWARD BY A CATEGORY...THEN SLIGHT CHANCE FOR MIDDLE SECTION AND NO POPS FOR MOST OF GA. MONDAY...WEAK FLOW BETWEEN A HIGH IN THE GULF AND A BOUNDARY ACROSS GA WILL ALLOW SEA BREEZE INTERACTIONS AND WILL GO WITH 20%-40%. EXTENDED...AN E-W RIDGE REMAINS NORTH OF THE FA WHILE THE PESKY LOW ALOFT MEANDERS AROUND THE TN-KY-MS REGION. THE FLOW WILL BE FAVORABLE FOR SEA BREEZE INTERACTIONS AND AOA NORMAL CONVECTIVE ACTIVITY. MARINE...NO HIGHLIGHTS OR MAJOR CHANGES. THE FLOW WILL BE SOUTHWEST TO WEST UNTIL TUESDAY WHEN THE RIDGE SETTLES TO THE NORTH AND WINDS SHIFT TO SOUTHEAST. THANKS FOR COORD MLB. PRELIM AMG 66/88/64/85 1--2 SSI 69/85/69/83 2113 JAX 68/88/66/86 3223 GNV 66/86/65/87 4313 28 .JAX... FL...NONE. GA...NONE. PUBLIC/MARINE...TRABERT MARINE/SHORT TERM...ZIBURA
In the hours before
Special weather statement, Jun 23, 11:00 AM EDT, 4 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SAT JUN 23 2001 ...SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER NORTHEAST FLORIDA... A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST WILL KEEP A MOIST SOUTHWEST FLOW OUT OF THE GULF OF MEXICO ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TODAY. STORMS WILL BE MORE NUMEROUS OVER NORTHEAST FLORIDA WITH SCATTERED COVERAGE EXPECTED OVER SOUTHEAST GEORGIA. MOST OF THE STRONGER STORMS ARE EXPECTED ALONG THE I-10 CORRIDOR OF NORTHEAST FLORIDA...WHERE MORE SURFACE HEATING WILL OCCUR. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...DANGEROUS LIGHTNING... SMALL HAIL...AND GUSTY WINDS TO 50 MPH. WINDS OF THIS INTENSITY ARE CAPABLE OF UPROOTING SMALL TREES AND OVERTURNING SHEDS AND SMALL STRUCTURES ...ESPECIALLY SINCE THE GROUND IS SATURATED IN SOME AREAS DUE TO RECENT HEAVY RAINFALL. TORRENTIAL DOWNPOURS WILL ACCOMPANY THE STRONGER THUNDERSTORMS... CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. STORM MOTION WILL GENERALLY BE FROM THE WEST AT 15 TO 20 MPH...SO ANY DEVELOPMENT OVER THE ATLANTIC COASTAL COUNTIES WILL MOVE QUICKLY INTO THE ADJACENT MARINE WATERS. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF THREATENING WEATHER APPROACHES. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VIrSIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:48 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.